MAUDE Adverse Event Report: ARTHREX, INC. EASY-OUT, MICRO COMPRESSION FT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. EASY-OUT, MICRO COMPRESSION FT; ORTHOPEDIC MANUAL SURG INSTR
Model Number EASY-OUT, MICRO COMPRESSION FT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On november 3, 2023, it was reported by the surgeon that his patient may be having an allergic reaction to the devices and/or instruments used in a prior surgery.No further information was provided.On (b)(6) 2023, medical records were provided confirming that the surgeon performed a bunionectomy, and 1st metatarsal osteotomy of the left foot was performed on (b)(6) 2020.Arthrex¿s sales records for the patient¿s (b)(6) 2020 procedure indicate the screws implanted during the surgery were arthrex¿s ar-8725-24h compr ft screw,2.5 micro,24mm lgth (lot 10546665), ar-8730-28h compr ft screw,3.5 mini,28mm lgth (lot 10279485) and ar-8730-36h compr ft scrw,3.5 mini, 36mm (lot 10443285).Following the initial surgery, the records indicate that on (b)(6) 2023, a second surgery was performed by the same surgeon to remove a prominent screw in the 1st left metatarsal.During this surgery, multiple arthrex instruments were used to attempt to remove the screw however the procedure was abandoned as the screw was unable to be removed from the bone after multiple attempts with different removal instruments.All screws remain implanted.Those instruments have been identified as arthrex¿s ar-8737-35 drill bit straight cannulated 2.7 m, ar-8737-38 driver, cannulated t10 hexalobe and ar-8737-61 screw extractor mini.The surgeon has requested information related to the devices as the patient is experiencing allergic type reactions.Specifically, an area with a small macular papular rash medial aspect left first ray.No further information was provided.
 
Additional Manufacturer Narrative
Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure can be attributed to patient specific event.Direction for use.Dfu-0110 compression screws.D.Adverse effects.1.Infections, both deep and superficial.2.Foreign body reactions.3.Non-healing due to inadequate blood supply in the area of the repair.The complaint allegation was confirmed based on the documentation provided.

Brand Name
EASY-OUT, MICRO COMPRESSION FT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18352186
Report Number1220246-2023-09477
Device Sequence Number15575653
Product Code LXH
UDI-Device Identifier00888867263802
UDI-Public00888867263802
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEASY-OUT, MICRO COMPRESSION FT
Device Catalogue NumberAR-8737-61
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19 YR
Patient SexMale